You are here:

Pharmacy/Inderal & deltiazem cd


been on Inderal 60 mgla for about 6 years.  seem to be fatigued more,  doctor wants to change to deltiaem cd. l20mg.  72 years old, put on for pvc and migrains.

I understand why he/she probably wants to switch medications. Inderal (propranolol) is one of the earlier beta-blockers and there are newer ones on the market that cause less side-effects such as atenolol and metaprolol. But he is switching you to a calcium-channel blocker (diltiazem CD).  Don't think it is as effective for migraines as propranolol was. It also can cause constipation and swelling of legs/feet. When you first go on diltiazem, you need to get up slowly from a sitting or lying down position because it can cause dizziness if you arise too quickly.
Are you on any other medications? There are some drug interactions with diltiazem and other medications. Hope this helps, Mary


All Answers

Answers by Expert:

Ask Experts


Mary E Scott, RPh, CGP


I am a certified geriatric pharmacist with over 23 years experience as a long-term care consultant to nursing homes. I also do community-based consulting on an individual basis. My facility-based monthly newsletter on pharmacy topics is read by nurses in over 200 long-term care facilities in 5 states.


I received a BS in Pharmacy in 1980 with post-graduate work in public health. I have had a Consultant Pharmacist license since 1984.

American Society of Consultant Pharmacists
.I received certification in geriatric pharmacy in 1998.

©2016 All rights reserved.